Texas, 2008

Heavy Rain in Texas, April 27, 2008

April 27, 2008 · NWS BRO · 1 event in 1 county or zone

A late season cold front, combined with excellent upper level dynamics, collided with increasing deep layer moisture to produce a prolonged period of locally heavy rains, concentrated across populated areas of Cameron County, during the late afternoon and into the overnight of April 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A late season cold front, combined with excellent upper level dynamics, collided with increasing deep layer moisture to produce a prolonged period of locally heavy rains, concentrated across populated areas of Cameron County, during the late afternoon and into the overnight of April 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 27, 12:48 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 27, 12:48 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
148 PM CDT SUN APR 27 2008

...RAINY WINDY AND MUCH COOLER WEATHER ON SCHEDULE...

.SHORT TERM (THIS AFTERNOON - TUESDAY)...AND AWAY IT GOES.
CONVECTION HAS BEGUN TO INCREASE IN INTENSITY AND EXPAND IN
COVERAGE FROM ZAPATA NORTHEAST THROUGH DUVAL AND JIM WELLS COUNTY
JUST NORTH OF OUR NORTHERN COUNTIES...AND EXPECT THE TRENDS TO
CONTINUE AS ADVERTISED WITH EVENT EVOLVING INTO MULTICELL CLUSTERS
AT FIRST (THROUGH 4 PM OR SO) THEN INTO A SOLID LINE OF ACTIVITY
WHICH WILL EVENTUALLY ACCELERATE SOUTH AND EAST ON THE PUSH FROM
THE SHORT WAVE PROGRESSING INTO WEST TEXAS AND THE ASSOCIATED
FRONT AND INCREASING GRADIENT FROM PLUNGING SURFACE HIGH IN THE
SAME AREA.

THE TRICK TO THE FORECAST IS IN THE NEAR TERM...DETERMINING IF AND
HOW MUCH SEVERE WEATHER DEVELOPS. ARGUING AGAINST WIDESPREAD
DEVELOPMENT IS THE CONVECTIVE TEMPERATURE WHICH WERE STRUGGLING
TO REACH...AS IS THE STILL-HIGH WET BULB ZERO (ABOVE 12,500 FEET
ACCORDING TO LAPS SOUNDING). ARGUING FOR SOME ACTIVITY IS THE
SURGE OF NORTHERLY FLOW CATCHING UP WITH THE LINE WHICH COULD FEED
INTO IT AS A REAR INFLOW AND PUNCH TO THE SURFACE. GUT FEELING IS
THAT WE MAY SEE SEVERAL EVENTS WITH WIND GUSTS ABOVE 45 MPH...AND
PERHAPS A FEW EXCEEDING 60 MPH. STAY TUNED FOR POSSIBLE WATCHES
AND WARNINGS BETWEEN 2 PM AND 8 PM THIS EVENING.

OTHERWISE...THE EASY PART OF THE FORECAST IS THE POST FRONTAL
WINDS AND TEMPERATURE PLUNGE...AS WELL AS WHAT APPEARS TO BE A
PERIOD OF NOT ONLY WELCOME RAIN BUT PERHAPS LOCALLY HEAVY RAIN
LATER THIS EVENING ESPECIALLY OVER THE
MCALLEN/HARLINGEN/BROWNSVILLE/RAYMONDVILLE AREA AND POINTS EAST.

FIRST...WINDS AND EVENING TEMPERATURES. EVERYONE WILL SEE A PERIOD
OF 25 TO 30 MPH SUSTAINED WINDS WITH GUSTS TO 40 (OR HIGHER) MPH
IMMEDIATELY BEHIND THE FRONT. AT THIS POINT DONT EXPECT ADVISORY
LEVELS...AS SOME OF THESE WINDS MAY COME DIRECTLY WITH
THUNDERSTORMS. THESE WINDS WILL PLUNGE TEMPERATURES...UP TO 20
DEGREES IN TWO HOURS...DOWN INTO THE UPPER 50S AND LOWER 60S AT
ALL LOCATIONS BY 9 PM (MUCH EARLIER WEST AND NORTH OF THE COAST).
THE SURGE OF COOLING HAS BEGUN TO DIVE SOUTH...NEARING HONDO AND
SOON TO ACCELERATE INTO THE RIO GRANDE PLAINS. MOS GUIDANCE HASNT
A CLUE...ITS EQUATIONS LIKELY DOMINATED BY LOW LEVEL THICKNESS
RATHER THAN SHALLOW COOL AIR NEAR THE SURFACE...SO HAVE UNDERCUT
THE EVENING VALUES BY 5-10 DEGREES EVERYWHERE.

SECOND...RAIN. INTERESTING FEATURE CONTINUES TO SHOW UP ON GFS
BUFR SOUNDINGS AND CROSS SECTIONS...THAT OF AN EASTERLY JET
BETWEEN 850 AND 750MB...A FAVORED LAYER FOR PRECIPITATION
PRODUCTION. APPEARS THIS FEATURE IS LINKED TO THE APPROACH OF THE
DEVELOPING 500 MB TROUGH. THIS SHOULD BE ENOUGH TO CONTINUE
MODERATE TO LOCALLY HEAVY RAINFALL WELL INTO THE EVENING ACROSS THE
LOWER RGV...TAILING OFF FARTHER WEST IN TERMS OF INTENSITY BUT
STILL GOOD COVERAGE. THE BRIEF JET IMPULSE DOESNT LAST
LONG...OVERWHELMED BY INCREASING NORTH/NORTHWEST FLOW WHICH WILL
ALLOW RAINS TO TAPER OFF FAIRLY QUICKLY FROM NORTHWEST TO
SOUTHEAST AFTER MIDNIGHT. WILL CARRY CATEGORICAL RAIN CHANCES OVER
ALL BUT THE WESTERN THIRD OF THE REGION...AND CONTINUE TO QPF OF
NEARLY 2 INCHES TOWARD THE COAST...JUSTIFYING THE GOING FLASH
FLOOD WATCH.

AFTER ALL THE SHOUTING IS OVER...SOME GREAT WEATHER IS ON THE WAY
FOR THE START OF THE WORK WEEK. MORNING CLOUDS WILL QUICKLY
DISSIPATE OUT WEST AND SLOWLY DECREASE FROM THE COAST INTO THE
GULF MONDAY MORNING AS NORTH WINDS CONTINUE DIMINISHING. AS
MENTIONED ABOVE...LOWS WILL BE IN THE 50S ACROSS THE VALLEY...WELL
BELOW THE LATEST GFS GUIDANCE BUT MORE IN LINE WITH THE 2-METER
TEMPERATURES WHICH ARE IN BETTER AGREEMENT WITH UPSTREAM OBSERVATIONS.

UNDER INCREASING SUNSHINE...HIGH TEMPERATURES WILL RECOVER NICELY
ON MONDAY...BETTER ACROSS THE WEST AND NORTH PORTIONS OF THE AREA.
EXPECT AFTERNOON HIGHS TO RANGE FROM A CHILLY 70 AT THE BEACHES TO
THE LOWER OR MID 80S IN JIM HOGG AND ZAPATA.

CLEAR SKIES AND LIGHT WINDS WILL SET UP A COLD NIGHT (FOR THE END
OF APRIL) MONDAY NIGHT WITH PLENTY OF 45 TO 50 DEGREE READINGS TO
BE FOUND...BUT THIS WILL BE FOLLOWED BY A CHAMBER OF COMMERCE DAY
ON TUESDAY WITH TEMPERATURES REBOUNDING TOWARD NORMAL (85 TO 90)
UNDER CONTINUING LOW HUMIDITY.

.LONG TERM (WEDNESDAY - SUNDAY)...ITS BACK TO THE HEAT AND
HUMIDITY AS WE PRESS ON THROUGH THE WORK WEEK...WITH HIGHS RISING
A FEW DEGREES ON WEDNESDAY (STILL RELATIVELY DRY OVERALL BUT WITH
INCREASING SURFACE HUMIDITY) THEN CRANKING INTO THE 90S (NEAR 100
STARR/ZAPATA) FOR MOST ON THURSDAY...AGAIN WITH VERY DRY
CONDITIONS IN THE EXTREME TO EXCEPTIONAL DROUGHT REGIONS (PRE-
TONIGHTS RAINS). GFS NOW HINTING AT A DRY FRONT JUST TO OUR NORTH
FRIDAY...BUT PROBABLY NOT ENOUGH TO TAKE TEMPERATURES DOWN SO WILL
CONTINUE TO FORECAST 90S TO NEAR 100 TO END THE WORK WEEK. A
SLIGHT COOLING SATURDAY WITH THE NEXT CHANCES FOR SOME RAIN
PERHAPS BY SUNDAY.

&&

.MARINE...
.MARINE...A STRONG COLD FRONT WILL MOVE RAPIDLY OVER THE COASTAL
WATERS OF DEEP SOUTH TEXAS THIS AFTERNOON.  STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE AHEAD...ALONG AND BRIEFLY BEHIND THE
FRONT.  ACTIVITY BEGINNING TO FIRE OFFSHORE KLEBURG COUNTY WILL
REMAIN ISOLATED TO SCATTERED TIL AROUND 20Z WHEN BOUNDARIES FROM
EARLIER ACTIVITY TO THE NORTH MOVE INTO INTO THE THE REGION.  SEVERE
WEATHER STILL A GOOD POSSIBILITY...WITH SEVERE WINDS DOMINATING OVER
THE COASTAL WATERS.  THE THREAT OF SEVERE WEATHER SHOULD END OVER
THE SOUTHERN EXTENT OF THE COASTAL WATERS BY 03Z.  WINDS AND SEAS
WILL INCREASE RAPIDLY BEHIND THE COLD FRONT AND A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH
TEXAS THIS AFTERNOON THROUGH MONDAY MORNING. NORTHERLY WINDS WILL
GUST NEAR GALE FORCE TONIGHT AND EARLY TUESDAY. SEAS WILL RISE TO
AROUND 10 FEET OFFSHORE IN THE OVERNIGHT PERIOD TONIGHT.  WINDS AND
SEAS WILL IMPROVE MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON BEFORE
INCREASING ONCE AGAIN TUESDAY NIGHT THROUGH THURSDAY AS SURFACE HIGH
PRESSURE MOVES EASTWARD AND LOW PRESSURE DEEPENS IN THE SOUTHERN
PLAINS.

&&

.FIRE WEATHER...NO CONCERNS THROUGH TONIGHT AND EARLY MONDAY WITH
RAIN DESPITE INCREASING NORTHERLY WINDS. WILL HAVE TO KEEP AN EYE
ON MONDAY AFTERNOON AS HUMIDITY WILL FALL TO BETWEEN 20 AND 30
PERCENT...BUT EXPECT WINDS TO DROP EQUALLY AND BE WELL BELOW 25
MPH. RAIN-WETTED FUELS WILL DRY OUT QUICKLY BUT THE COOLER
TEMPERATURES SHOULD HELP KEEP CONDITIONS BEHAVED. MORE DRY AIR
TUESDAY WITH A GRADUAL INCREASE IN SOUTHEAST FLOW BY AFTERNOON.

&&

.AVIATION...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
AHEAD...ALONG AND BRIEFLY BEHIND A STRONG COLD FRONT MOVING ACROSS
DEEP SOUTH TEXAS THIS AFTERNOON.  TSRA TO AFFECT AERODROMES AFTER
20Z WITH STRONGEST ACTIVITY EXPECTED 22-24Z. LIGHT RAIN BEHIND THE
FRONT WILL CONTINUE INTO THE OVERNIGHT HOURS.  VFR CONDITIONS ARE
EXPECTED BY THE EARLY MORNING HOURS WITH SKIES CLEARING ALTOGETHER
BETWEEN 15 AND 18Z MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  56  74  52  80 /  80  10   0   0
BROWNSVILLE          56  76  52  82 /  80  10   0   0
HARLINGEN            54  78  49  85 /  80  10   0   0
MCALLEN              56  81  54  86 /  70   0   0   0
RIO GRANDE CITY      56  81  56  86 /  70   0   0   0
SOUTH PADRE ISLAND   59  72  60  76 /  80  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ255-257.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ130-132-135-
     150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM/GRIDS...52/BSG
AVIATION/MARINE...51/NR
Hazardous weather outlook, Apr 27, 4:00 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT SUN APR 27 2008

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT SUN APR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL SWEEP THROUGH DEEP SOUTH TEXAS THIS AFTERNOON
THROUGH EARLY TONIGHT. SOME SEVERE THUNDERSTORMS...WITH LARGE HAIL
AND DAMAGING WINDS...MAY BE PRODUCED BY THE COLD FRONT. A FLASH
FLOOD WATCH WILL BE IN EFFECT FOR CAMERON COUNTY BEGINNING AT 3 PM
CDT THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS BEGINNING AT 1 PM CDT
THIS AFTERNOON. AND...THERE WILL BE A HIGH RISK OF RIP CURRENTS AT
THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE SMALL CRAFT ADVISORY FOR THE ADJACENT COASTAL WATERS WILL REMAIN
IN EFFECT UNTIL 1 PM CDT MONDAY. THE LOCAL BEACHES WILL EXPERIENCE A
MODERATE TO HIGH RISK OF RIP CURRENTS THROUGH MUCH OF THE FORECAST
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ALL OBSERVATIONS OF LARGE HAIL AND
DAMAGING WINDS TODAY TO LOCAL LAW ENFORCEMENT...COUNTY OFFICIALS...
AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

TOMASELLI

In the hours before

Special weather statement, Apr 27, 12:02 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
102 PM CDT SUN APR 27 2008

TXZ251-254>257-272230-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
102 PM CDT SUN APR 27 2008

...WELCOME RAINS SOME LOCALLY HEAVY STRONG WINDS AND PLUNGING
TEMPERATURES HEADED FOR THE LOWER RIO GRANDE VALLEY LATER TODAY...

A COLD FRONT WILL SWEEP ACROSS THE COASTAL COUNTIES OF THE LOWER
RIO GRANDE VALLEY LATER THIS AFTERNOON. THE FRONT WILL BE
ACCOMPANIED BY A VARIETY OF WEATHER CHANGES INTO THIS EVENING.

RAIN AND THUNDERSTORMS: SCATTERED SHOWERS AND A FEW THUNDERSTORMS
WILL DEVELOP THROUGH 3 PM...BECOMING NUMEROUS BETWEEN 3 AND 6 PM
AS AN UPPER LEVEL DISTURBANCE ACTS ON DEEP TROPICAL MOISTURE. A
FEW OF THE STORMS COULD BECOME STRONG OR MARGINALLY SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

BY SUNSET AND WELL INTO THE NIGHT...MODERATE TO LOCALLY HEAVY
RAINS WILL CONTINUE AS THE ENTIRE DISTURBANCE ROTATES ACROSS DEEP
SOUTH TEXAS. THE RAINS WILL GRADUALLY TAPER OFF AFTER MIDNIGHT AND
SHOULD BE OVER BEFORE SUNRISE ON MONDAY.

RAIN TOTALS WILL RANGE FROM ONE TO TWO INCHES AREA WIDE...WITH
LOCALLY HIGHER AMOUNTS WHERE STRONGER CELLS AND HEAVIER BANDS
DEVELOP. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR INLAND AND
COASTAL CAMERON COUNTY FOR THE POTENTIAL OF SIGNIFICANT URBAN
FLOODING LATER THIS AFTERNOON AND ESPECIALLY TONIGHT.

WIND: WINDS WILL QUICKLY SHIFT TO NORTH BEHIND THE FRONT AND
INCREASE TO 25 TO 30 MPH WITH A FEW GUSTS TO 40 MPH OR
HIGHER...ESPECIALLY DURING THE EVENING. THESE WINDS WILL MAKE
DRIVING DIFFICULT AND BLOW UNFASTENED LIGHTWEIGHT OBJECTS
AROUND...AS WELL AS PRODUCE MINOR DAMAGE TO TREE LIMBS AND KNOCK
DOWN POWER LINES. THE WINDS WILL GRADUALLY DIMINISH AFTER
MIDNIGHT...BUT REMAIN GUSTY UNTIL MONDAY MORNING.

TEMPERATURE: THE WARM HUMID TEMPERATURES WILL BE ABRUPTLY REPLACED
BY MUCH COOLER READINGS WITHIN 2 HOURS OF THE WIND SHIFT. READINGS
WILL FALL INTO THE UPPER 50S AND LOWER 60S ACROSS ALL OF THE AREA
BY MID EVENING...AND CONTINUE FALLING GRADUALLY THROUGH THE 50S
UNTIL SUNRISE. PERSONS PLANNING OUTDOOR ACTIVITIES THIS EVENING
SHOULD BRING ALONG COOL WEATHER GEAR.

&&

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR
UPDATES AND POSSIBLE WARNINGS LATER TODAY.

TXZ248>250-252-253-272230-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
102 PM CDT SUN APR 27 2008

...WELCOME RAINS STRONG WINDS AND PLUNGING TEMPERATURES HEADED FOR
THE WESTERN LOWER RIO GRANDE VALLEY LATER TODAY...

A COLD FRONT WILL SWEEP ACROSS THE LOWER RIO GRANDE VALLEY LATER
THIS AFTERNOON. THE FRONT WILL BE ACCOMPANIED BY A VARIETY OF
WEATHER CHANGES INTO THIS EVENING.

RAIN AND THUNDERSTORMS: SCATTERED SHOWERS AND A FEW THUNDERSTORMS
WILL CONTINUE DEVELOPING THROUGH 2 PM...BECOMING NUMEROUS BETWEEN
2 AND 5 PM AS AN UPPER LEVEL DISTURBANCE ACTS ON DEEP TROPICAL
MOISTURE. A FEW OF THE STORMS COULD BECOME STRONG OR MARGINALLY
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

BY JUST BEFORE SUNSET AND WELL INTO THE NIGHT...LIGHT TO MODERATE
RAINS WILL CONTINUE AS THE ENTIRE DISTURBANCE ROTATES ACROSS DEEP
SOUTH TEXAS. THE RAINS SHOULD TAPER OFF SOON AFTER MIDNIGHT AND
BE OVER BEFORE SUNRISE ON MONDAY.

RAIN TOTALS WILL RANGE FROM ONE HALF TO ONE INCH AREA WIDE...WITH
LOCALLY HIGHER AMOUNTS WHERE STRONGER CELLS AND HEAVIER BANDS
DEVELOP. RESIDENTS SHOULD REMAIN ALERT TO SHARPLY REDUCED
VISIBILITY AND PONDING OF WATER ON ROADS LATER THIS AFTERNOON AND
EVENING.

WIND: WINDS WILL QUICKLY SHIFT TO NORTH BEHIND THE FRONT AND
INCREASE TO 25 TO 30 MPH WITH A FEW GUSTS TO 40 MPH OR
HIGHER...ESPECIALLY BETWEEN 4 AND 8 PM THIS AFTERNOON AND EVENING. THESE
WINDS WILL MAKE DRIVING DIFFICULT AND BLOW UNFASTENED LIGHTWEIGHT
OBJECTS AROUND...AS WELL AS PRODUCE MINOR DAMAGE TO TREE LIMBS AND
KNOCK DOWN POWER LINES. THE WINDS WILL GRADUALLY DIMINISH TOWARD
MIDNIGHT...AND DROP BELOW 15 MPH IN ALL BUT EASTERN HIDALGO AND
BROOKS COUNTY BY MONDAY MORNING.

TEMPERATURE: THE WARM HUMID TEMPERATURES WILL BE ABRUPTLY REPLACED
BY MUCH COOLER READINGS WITHIN 2 HOURS OF THE WIND SHIFT. READINGS
WILL FALL INTO THE UPPER 50S AND LOWER 60S ACROSS ALL OF THE AREA
BY SUNSET...AND CONTINUE FALLING GRADUALLY THROUGH THE 50S UNTIL
SUNRISE MONDAY. PERSONS PLANNING OUTDOOR ACTIVITIES THIS EVENING
SHOULD BRING ALONG COOL WEATHER GEAR.

&&

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR
UPDATES AND POSSIBLE WARNINGS LATER TODAY.

52/BSG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Cameron

When
April 27, 3:30 PM CST to 8:00 PM CST
Where
Cameron County, Rancho Viejo to 6.4 mi SE of Brownsville
Reported by
CoCoRaHS
Coordinates
26.030, -97.550

Torrential thunderstorm rains fell generally between 430 and 7 PM across much of the Brownsville area, then were followed by steadier, locally heavy rains during the mid evening. Another round of lighter rains developed overnight. Storm totals ranged from 3 to 5 inches across the area, with the highest totals along a line from Rancho Viejo through Brownsville Airport, extending southeast to the Sabal Palm Audubon Center near the Rio Grande. Minor nuisance flooding was reported in poor drainage areas during the initial torrential rains, but, overall, the rain was welcome relief from drought conditions which had been dominant through most of the spring.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97821.